Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 9, NWS Philadelphia/Mount Holly

June 11, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 11, 2007, 3:58 PM EDT. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 3:58 PM EDT (19:58 UTC)
Expired
Jun 11, 2007, 4:45 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:10 PM EDTHAIL 0.56 Sw Cumbe, NJDIME SIZE HAIL WAS REPORTED IN NEWPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 111959
SMWPHI
ANZ430-112045-
/O.NEW.KPHI.MA.W.0009.070611T1958Z-070611T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  INCLUDING CROSS LEDGE LIGHT...MIAH MAULL LIGHT AND SEA BREEZE...

* UNTIL 445 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 6 MILES EAST OF
  SEA BREEZE...OR ABOUT 5 MILES NORTH OF FORTESQUE BEACH...MOVING
  SOUTH AT 15 MPH.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  2 MILES EAST OF CROSS LEDGE LIGHT BY 430 PM EDT
  OVER MIAH MAULL LIGHT BY 445 PM EDT

MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGH WAVES...DANGEROUS 
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR 
IMMEDIATELY...UNTIL THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

LAT...LON 3938 7511 3940 7527 3928 7539 3910 7538
      3907 7517 3918 7512

$$

JRP

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 11, 1:50 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EDT MON JUN 11 2007

.SYNOPSIS...
FOR TODAY AND TUESDAY, OUR REGION WILL REMAIN BETWEEN LOW PRESSURE
CENTERED WELL OFF THE COAST AND HIGH PRESSURE LOCATED OVER THE GREAT
LAKES.  A COLD FRONT IS FORECAST TO DROP DOWN FROM THE NORTHEAST ON
WEDNESDAY.  HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE END OF THE
WEEK.  WARMER AND MORE HUMID AIR SHOULD BEGIN TO BUILD IN FROM THE
WEST DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A NARROW LINE OF SCT-BKN CLOUDS SHOW UP VERY CLEARLY ON THE VISIBLE
SATELLITE PICTURES THIS MORNING. THESE CLOUDS ARE ASSOCIATED WITH
THE WESTERN FRINGES OF THE LOW PRESSURE SYSTEM SITTING OVER THE
WESTERN ATLANTIC OCEAN. SHOWERS WITH THESE CLOUDS GRADUALLY
DISSIPATED THIS MORNING, BUT GIVEN THE STRONG JUNE SUN, INSTABILITY
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON.  AT 11
AM...CUMULUS CLOUDS ARE ALREADY DEVELOPING OVER NEW JERSEY AND
EXTREME EASTERN PA, SO PARTLY CLOUDY STILL LOOKS GOOD FOR THIS
AFTERNOON. WITH A GENERALLY LIGHT NORTHERLY FLOW ACROSS THE AREA, A
SEABREEZE IS EXPECTED THIS AFTERNOON WHICH WILL TURN THE WINDS OVER
THE EAST OR SOUTHEAST NEAR THE COAST. HIGH TEMPS IN THE 80S, AS
ADVERTISED IN THE PREVIOUS FORECAST, STILL LOOK GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS MOISTURE AND BITS OF ENERGY CONTINUE TO ROTATE AROUND THE LOW
OVER THE WESTERN NORTH ATLANTIC, WELL CONTINUE TO MENTION PARTLY TO
MOSTLY CLOUDY SKIES ALONG WITH CHANCE POPS FOR MUCH OF THE PERIOD.

GUIDANCE SEEMS TO SUGGEST A BREAK IN THE PRECIP FROM LATE THIS
EVENING INTO TUESDAY MORNING.  WEVE REINTRODUCED CHANCE POPS FOR
TUESDAY AFTERNOON, WITH THE STRONG JUNE SUN AGAIN EXPECTED TO CREATE
ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND
TSTMS AT THAT TIME.

WITH THE BACK DOOR COLD FRONT DROPPING DOWN FROM THE NORTHEAST EARLY
ON WEDNESDAY, WEVE OPTED TO KEEP THE CHANCE POPS GOING FROM TUESDAY
EVENING THROUGH TUESDAY NIGHT AND INTO WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST IN THE
WAKE OF THE BACK DOOR COLD FRONT.  RELATIVELY COOL AND DRY WEATHER
IS EXPECTED FOR THURSDAY, FRIDAY AND SATURDAY.  THE MID LEVEL LOW
OVER THE WESTERN NORTH ATLANTIC SHOULD BEGIN TO MOVE TO THE EAST
OVER THE WEEKEND, ALLOWING WARMER AND MORE HUMID AIR TO BUILD INTO
OUR REGION FROM THE WEST.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS AT PRESS TIME EARLY THIS AFTERNOON BUT VISIBLE
SATELLITE PICTURES SHOW CUMULUS CLOUDS DEVELOPING OVER NJ...
NORTHERN DE AND EASTERN PA. 88D IS JUST BEGINNING TO SHOW SOME
SHOWER ACTIVITY IN SOUTHEAST PA WEST OF PHL. NO THUNDERSTORMS YET,
BUT THAT COULD CHANGE AT ANY MINUTE GIVEN THE INSTABILITY WHICH CAN
BE CREATED WITH THE JUNE SUN. INSTEAD OF TAGGING ON A /CB/ ON
THE CLOUD GROUPING IN EACH TAF, DECIDED ON INCLUDING /VCSH/ IN MOST
TAFS THIS AFTN TO ACCOUNT FOR POSSIBLE PRECIPITATION. NO STRONG
ONSHORE FLOW HAS DEVELOPED YET, THANKS TO THE POSITION OF THE LOW
WELL OFF THE COAST. HAVE NOTED A GENERALLY NORTH TO NORTHWEST FLOW
IN THE TAFS THROUGH THIS EVENING BEFORE EDGING INTO A NORTH-NORTHEAST
FLOW DURING THE OVERNIGHT HOURS. HAVE ALSO INCLUDED A MENTION OF
-SHRA DURING THE OVERNIGHT HOURS SINCE SOME OF THE MODELS ARE
HINTING AT A SIGHTLY HIGHER POP BETWEEN 06Z AND 12Z. EXPECT MOSTLY
VFR CONDITIONS AFTER 14Z TUESDAY BEFORE SHOWER/THUNDERSTORM ACTIVITY
BEGINS AGAIN AFTER 18Z TUESDAY, LASTING INTO WEDNESDAY.

HIGH PRESSURE WITH DRIER AIR WILL BRING AN END TO THE PRECIPITATION
THREAT FOR THURSDAY AND FRIDAY.

&&

.MARINE...
GENERALLY TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE INTO
WEDNESDAY WITH THE EXCEPTION OF ANY TSTMS THAT MIGHT DEVELOP THIS
AFTERNOON/EVENING AND AGAIN TUESDAY INTO WEDNESDAY.  THE ANTICIPATED
NE ONSHORE FLOW THAT IS EXPECTED TO BEGIN TUESDAY MAY PUSH SEAS TO
NEAR SMALL CRAFT ADVISORY CRITERIA WEDNESDAY INTO THURSDAY NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...JJM
Hazardous weather outlook, Jun 11, 4:15 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT MON JUN 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-121100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
415 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 3:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT MON JUN 11 2007

DEZ001-002-NJZ016-021-112045-
CUMBERLAND-KENT-NEW CASTLE-SALEM-
341 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF CLUSTERS OF STRONG THUNDERSTORMS IN SOUTHEASTERN SALEM AND
CENTRAL CUMBERLAND COUNTIES IN NEW JERSEY...AS WELL AS SOUTHERN NEW
CASTLE COUNTY AND NORTHERN KENT COUNTY DELAWARE. THESE THUNDERSTORMS
WERE MOVING SOUTH AT 10 TO 15 MPH. THUNDERSTORMS WILL BE NEAR SMYRNA
AND CLAYTON AROUND 345 PM...LEIPSIC AROUND 400 PM...AND CHESWOLD AND
KENTON AROUND 415 PM.

THE THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL HAIL, LOCALIZED
WIND GUSTS NEAR 50 MILES AN HOUR...AND LOCALLY HEAVY RAIN BETWEEN 1
AND 1 1/2 INCHES IN 45 MINUTES.

JRP

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:44 PM EDTSevere Thunderstorm WarningPHICumberland46 min
Jun 11, 3:39 AM EDTFlash Flood WarningPHIChester3 hr
Jun 11, 4:42 PM EDTSevere Thunderstorm WarningPHIMontgomery33 min
Jun 11, 5:08 PM EDTSevere Thunderstorm WarningPHIDelaware37 min
Jun 11, 3:06 PM EDTSevere Thunderstorm WarningPHINew Castle22 min
Jun 11, 6:24 PM EDTSevere Thunderstorm WarningPHISussex36 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.